advertisement
Question
Posted by: Anonymous | 2009-05-28

Tiredness and BP

I have had my thyroid tested and found to have an underactive thyroid. I was put on Eltroxin. The tiredness has never gone away. I still have weight around my gut. I gym 4 times a week and this consists of weights, treadmill and circuit training. I have also had a strange occurence last week. After completing the circuit, I went onto the machine to test my weight, pressure, etc and while taking my pressure, I suddenly felt faint and clammy and nauseas. I sat down for a while and asked one of the trainers to get a pressure machine as I suspected that my pressure had gone low. It was low. 84/52. I had to ask someone to drive me home. It took about 90 minutes for me to feel better. the next day I went to my GP and he did not understand what could have caused the problem,. My pressure was 150/106. I'  d like to know what could have caused the dip and then escalation in my pressure.

Thanks


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Anonymous
sometimes it may take a few months before you feel the changes brought on by thyroid supplement. It will also not always cause weight loss, and you may have to follow a low fat, high fibre diet with restricted carbohydrates.
Low blood pressure can be caused by thyroid problems, but also by dehydration and standing up quickly after exercising ( the blood vessels are dilated, causing the blood to pool in the extremities) - this is called orthostatic hypotension.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement